IMI-BAS BAS
 

BulDML at Institute of Mathematics and Informatics >
IMI >
IMI Periodicals >
Pliska Studia Mathematica Bulgarica >
2013 Volume 22 >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10525/2522

Title: Minimum Description Length Principle in Discriminating Marginal Distributions
Authors: Nonchev, Bono
Keywords: MDL
Model Selection
Complexity
Distribution Selection
Issue Date: 2013
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Pliska Studia Mathematica Bulgarica, Vol. 22, No 1, (2013), 129p-142p
Abstract: In this paper the MDL principle is explored in discriminating between a model with normal marginal distributions vs a model with Student-T marginal distributions. The shape complexity of a distribution is defined with insights from the closed-form solution for model complexity for normal distribution. An optimised numerical approach for the Student-T distribution is devised with the aim of extending it to the fat-tailed distributions commonly found in econometric time series.
Description: 2010 Mathematics Subject Classification: 94A17, 62B10, 62F03.
URI: http://hdl.handle.net/10525/2522
ISSN: 0204-9805
Appears in Collections:2013 Volume 22

Files in This Item:

File Description SizeFormat
Pliska-22-2013-129-142.pdf439.03 kBAdobe PDFView/Open

 



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0!   Creative Commons License DSpace Software Copyright © 2002-2009  The DSpace Foundation - Feedback